?

Log in

No account? Create an account
bomb dot com
17 February 2012 @ 10:32 pm
I had my IUD for a year and a half until I accidentally yanked it out with my cup (Lunette Selene) the other day (well, I didn't feel it but it was in the cup when I took it out). Of course I hadn't used the cup with the IUD before last month because of this very fear. I bleed a lot and with the Paragard it was even worse so I suddenly thought the cup would be a great idea. Not. I'm very disappointed and feel ashamed. I'm planning on getting a Mirena this time so my periods will hopefully get lighter so I won't have to worry. I am so angry with myself.
 
 
Current Mood: embarrassedembarrassed
 
melissa569melissa569 on February 18th, 2012 07:00 am (UTC)
Yeah if you have an IUD, you have to keep an air channel open when you remove you cup, like put a finger along side the cup to dent in the wall, or kind of do a partial fold as you remove.

I still do that, even though I don't have an IUD, because it just feels more gentle. :)
bomb dot com: fob patrick blond flipglass_houses on February 18th, 2012 09:32 pm (UTC)
I don't know why but it's been difficult to take it out this time around, like it's too big? Like my fingers aren't long enough and there's not enough room for me to get my fingers up there and around it.
m03m on February 18th, 2012 10:13 am (UTC)
I don't have anything useful to tell you but I just want to say that that really sucks. What a bummer, sorry this happened to you!

Please don't feel ashamed. Stuff happens. In fact, since you didn't feel it, it may not even have had anything to do with the cup... it could just be bad luck.

Edited at 2012-02-18 10:14 am (UTC)
silverdoealways on February 18th, 2012 10:38 am (UTC)
Are you sure it was the cup?
It takes quite a bit of force to manually pull the IUD out, and I doubt a bit of suction during removal of your cup would've caused it. It also usually hurts/is uncomfortable when you manually suddenly yank it out.

With my IUD, my uterus slowly expelled it all on it's own, which didn't hurt. I'm quite sure there are more factors with yours than the menstrual cup alone, where it might already have been partially expelled. There is absolutely no reason to feel ashamed at all.
bomb dot comglass_houses on February 18th, 2012 09:36 pm (UTC)
True, it might have helped it along, but I shouldn't have tried it in the first place. Of course I'd be the unlucky one.

Edited at 2012-02-18 09:37 pm (UTC)
knic26: Jamaican Flowerknic26 on February 18th, 2012 11:10 am (UTC)
I expelled 2 IUDs within a month, and it had nothing to do with the fact that I was using a cup. I had a tumor that apparently grew while I had a paragard for 10 years, then didn't like the placement of the mirena. I used a cup with the paragard for the last 2 years with no problems. I used a cup with the first Mirena, but none with the second and it still came out.

Try not to feel ashamed or angry because even if it was the cup, which it probably wasn't, it wasn't your fault!
bomb dot comglass_houses on February 18th, 2012 09:39 pm (UTC)
Jeez, that's crazy. It's just suspicious since I had it for a year and a half with no problem until I suddenly started using my cup again.
mallt on February 18th, 2012 05:50 pm (UTC)
Sorry to hear that! :(
I agree with the others when they say you would have felt it. I tugged my strings once in the early days of having a cup & it hurt so much I immediately stopped taking the cup out & adjusted what I was doing.
Is the Paragard the only copper one available where you are? They don't use it here, the longest one I could get here in Alberta, Canada was 5 years, the Flex-T. I think the lower doses of copper affect the bleeding less as I've not noticed an increase in bleeding with any of my IUDs.
I avoided the Mirena as I had troubles with other forms of hormonal birth control.
bomb dot comglass_houses on February 18th, 2012 07:48 pm (UTC)
Yes, it's the only one available. I'm almost positive it's just the Paragard and Mirena here. I don't remember having a problem with the Nuvaring which I'm not sure but might be similar? I'm afraid of HBC as well, I tried Yaz in December and I bled for an entire month. I have psych issues and cannot gain weight (I had gastric bypass 4.5 years ago). I hope the Mirena won't affect me badly and can control my profuse bleeding. I nicknamed my period The Blood Bath.
soul_shoue on February 19th, 2012 12:46 am (UTC)
I promise it wasn't your fault, the expulsion of your IUD was caused by the rejection of it by your uterus, nothing you consciously did made your uterus reject your IUD. Statistics( www.familypracticenews.com/news/more-top-news/single-view/menstrual-products-don-8217t-increase-iud-expulsion/443f99a671.html) show that the use of cups or tampons does little or nothing to change the rate of IUD expulsion. The IUD itself probably did more to expel itself then your cup. This just shows that right now that IUD is wrong for you, whether it is the wrong shape, wrong composition, or simply the wrong time in your life. Shame and embarrassment will only hurt you. It is disappointing that you have to switch to a less preferred form of birth control, especially after you worked so hard to get this IUD. This is simply an unfortunate, but random, event.

Goddess Bless